Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 173, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 30, 2004, 8:11 PM EST for Franklin County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2004, 8:11 PM EST (01:11 UTC)
- Expired
- Jul 30, 2004, 9:00 PM EST
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Franklin County, IN
The radar
The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:58 PM EST, 13 minutes earlier.
Area forecast discussion, Jul 30, 7:58 PM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 858 PM EDT FRI JUL 30 2004 .AVIATION (00Z-24Z)... SCATTERED CONVECTION CONTINUED THIS EVENING WITH TAF SITES IN AN UNSTABLE AIR MASS BEHIND A WARM FRONT. NOT MANY CHANGES TO TAFS. WITH WIDESPREAD PCPN AT THE TAF SITES AND ANTICIPATED RAINFALL...IFR CIGS AND VSBYS ARE EXPECTED AFTER THE RAIN ENDS (FOG AND STRATUS). CONDITIONS SHOULD IMPROVE BEYOND 16Z. && THE FOLLOWING WAS ORIGINALLY ISSUED AT 240 PM EDT JUL 30 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SHOWERS AND THUNDERSTORMS BEGINNING TO FILL IN ACROSS NORTHERN KENTUCKY THIS AFTERNOON. THIS APPEARS TO BE AHEAD OF DEVELOPING 8H JET WHICH IS FORECAST TO LIFT UP ACROSS AREA THROUGH EARLY EVENING. THIS SHOULD ALLOW FOR SCATTERED SHOWER/THUNDERSTORM ACTIVITY TO WORK ITS WAY UP ACROSS OUR AREA THROUGH THE REST OF THIS AFTERNOON. MEANWHILE...INITIAL SHORT WAVE WITH APPROACHING MID LEVEL TROF HELPING TO PRODUCE MORE MORE WIDESPREAD RAIN BACK ACROSS WESTERN INDIANA AND EASTERN ILLINOIS. ETA TRYING TO TAKE SHORT WAVE MORE TO THE NORTH OF OUR AREA THIS EVENING WHILE RUC CONSISTENT IN KEEPING IT FURTHER TO THE SOUTH AND AFFECTING MORE OF OUR AREA. BASED ON CURRENT TRENDS...WILL LEAN TOWARD RUC SOLUTION AND WILL KEEP PRETTY HIGH POPS GOING ACROSS THE WEST THROUGH THIS EVENING. LATER TONIGHT...PRETTY GOOD UPPER LEVEL DIVERGENCE FORECAST TO DEVELOP ACROSS THE AREA IN RRQ OF 250 MB JET AS MID LEVEL TROF SHIFTS EAST. THIS SHOULD KEEP SHOWERS GOING LATER TONIGHT AND INTO SATURDAY MORNING. MODELS CONTINUE TO TREND A LITTLE QUICKER WITH PUSHING THINGS OUT THROUGH THE AFTERNOON SO WILL DECREASE POPS FROM NORTHWEST TO SOUTHEAST THROUGH THE AFTERNOON. REMAINDER OF SHORT TERM DRY AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. && THE FOLLOWING WAS ORIGINALLY ISSUED AT 240 PM EDT JUL 30 2004 .LONG TERM (MONDAY THROUGH FRIDAY)... MODELS IN FAIRLY GOOD AGREEMENT FOR LONG TERM. UPPER LEVEL TROF SWINGS THROUGH THE REGION MONDAY AND TUESDAY BRINGING NW FLOW TO THE AREA. FORECAST CONCERN IS TIMING AND STRENGTH OF SHORT WAVES. GFS INDICATES STRONG VORT ON TUE BUT APPEARS TO HAVE CONVECTIVE FEEDBACK PROBLEM AND PREFER TO SEE SEVERAL MORE RUNS FIRST. ANOTHER VORT SWINGS THROUGH ON THU BEFORE HIGH CENTERED OVER SW BEGINS TO BUILD INTO THE OHIO VALLEY. WILL ADD SLIGHT CHANCE PRECIPITATION ON TUE...DRY FORECAST WED AND MAINTAIN SLIGHT CHANCE THU. FRI LOOKS DRY AT THIS TIME WITH CANADIAN SURFACE HIGH PRESSURE RIDGE OVER THE OHIO VALLEY. WILL SEE WARMING IN TEMPERATURES TOWARD MID WEEK AND THEN COME COOLING. HAVE MADE MINOR CHANGES TO PREVIOUS FORECAST TEMPERATURES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 30, 4:08 AM EST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EDT FRI JUL 30 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-301107- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 508 AM EDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS MAY OCCUR TONIGHT AS A COLD FRONT ENTERS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 30, 2:58 PM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT FRI JUL 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 NW WILLIAMSTOWN 38.69N 84.63W
07/30/2004 0.88 INCH GRANT KY COUNTY OFFICIAL
NICKEL SIZE HAIL BETWEEN FOLSUM AND MT ZION
&&Local storm report, Jul 30, 5:06 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
606 PM EDT FRI JUL 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL PORTSMOUTH 38.76N 82.95W
07/30/2004 1.00 INCH SCIOTO OH LAW ENFORCEMENT
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:51 PM EST | Tornado Warning | ILN | Dearborn | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.